MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG PROGAV SYS M.SA 15 U.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG PROGAV SYS M.SA 15 U.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV433T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test the brake functionality test has shown tha:t the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Computer controlled test: to investigate the clinical claim of over, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The progav® valve operates within the accepted tolerance, but the shuntassistant® is slightly underdrained.Results: first, we performed a visual inspection of the progav® shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability and opening pressure of the valves.Both valves were shown to be permeable.The opening pressure of the shuntassistant® was significantly higher than expected, indicating a tendency towards under-drainage.Additionally, we tested the adjustability as well as the brake functionality and brake force of the progav® valve.The valve was not adjustable to all settings.The brake functionality was fully operational, however due to the inability of the valve to hold a set pressure, it was not possible to measure the brake force.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein) based on our investigation, we confirm that the valve was non-adjustable at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a problem with a prosa shunt system.The surgeon replaced the shunt system due to suspected overdrainage and adjustment problems.Patient informations: age: (b)(6) years.Height: 150 cm.Weight: (b)(6) kg.Implantation: (b)(6) 2009.Removal: (b)(6) 2020.

Brand Name
PROGAV SYS M.SA 15 U.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10983135
Report Number3004721439-2020-00254
Device Sequence Number16319232
Product Code JXG
UDI-Device Identifier04041906132453
UDI-Public04041906132453
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2012
Device Model NumberFV433T
Device Catalogue NumberFV433T
Device Lot Number20007220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight55